Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 2, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 14, 2013, 9:34 AM HST for Hawaii County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2013, 9:34 AM HST (19:34 UTC)
- Expired
- Jan 15, 2013, 3:32 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682 WWHW70 PHFO 141934 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 934 AM HST MON JAN 14 2013 HIZ028-150400- /O.NEW.PHFO.WI.Y.0002.130114T1934Z-130115T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 934 AM HST MON JAN 14 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY FOR THE BIG ISLAND SUMMITS...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...WEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH OVER THE SUMMITS OF MAUNA LOA AND MAUNA KEA. * TIMING...THROUGH EARLY TUESDAY MORNING...THEN SLOWLY DECREASING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BRENCHLEY
2 follow-up statements
626 WWHW70 PHFO 150138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST MON JAN 14 2013 HIZ028-151445- /O.CON.PHFO.WI.Y.0002.000000T0000Z-130115T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 338 PM HST MON JAN 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR TEH BIG ISLAND SUMMITS UNTIL 6 AM HST TUESDAY. * WINDS...WEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH ARE EXPECTED OVER THE SUMMITS OF MAUNA LOA AND MAUNA KEA. * TIMING...THROUGH EARLY TUESDAY MORNING...THEN SLOWLY DECREASING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BRENCHLEY
886 WWHW70 PHFO 151332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST TUE JAN 15 2013 HIZ028-151445- /O.CAN.PHFO.WI.Y.0002.000000T0000Z-130115T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 332 AM HST TUE JAN 15 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS OVER THE SUMMITS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 14, 7:10 AM HST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 14, 7:10 AM HST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE HONOLULU HI 710 AM HST MON JAN 14 2013 .UPDATE... ISSUING UPDATED FORECASTS FOR TODAY FOR MOST AREAS TO ACCOUNT FOR PRE FRONTAL SHOWERS OVER MUCH OF THE STATE...ESPECIALLY WETTER FOR OAHU WHERE A RAIN BAND IS MOVING SLOWLY WEST TO EAST TOWARDS THAT ISLAND. ADDING MENTION OF LOCALLY HEAVY RAINFALL FOR MUCH OF THE SMALLER ISLANDS...AS THIS AREA OF LOW LEVEL CONVERGENCE AND UPPER LEVEL DYNAMICS INCREASE TODAY. && .SYNOPSIS... SHOWERS WILL INCREASE ACROSS THE STATE FROM TODAY INTO TUESDAY AS A FRONT MOVES SOUTHEAST DOWN THE ARCHIPELAGO. SOMEWHAT DRIER CONDITIONS AND LIGHT NORTHEAST WINDS WILL PREVAIL FROM WEDNESDAY INTO FRIDAY. ANOTHER FRONT WILL BRING A SECOND PERIOD OF LIGHTER RAIN...BUT STRONGER NORTHEAST WINDS...BY NEXT WEEKEND. && .PREV DISCUSSION... THE MAIN CLOUD BAND ASSOCIATED WITH A FRONT APPROACHED THE STATE SLOWLY FROM THE NORTHWEST...THOUGH ITS LEADING EDGE REMAINED ABOUT 150 MILES FROM KAUAI. AHEAD OF THE FRONT...PREVAILING WINDS REMAINED WEAK AND BECAME GENERALLY SOUTHERLY. HOWEVER...SOUTHEASTERLY WINDS OVER MOST OF THE MAIN HAWAIIAN ISLANDS CONVERGED WITH SOUTHWESTERLY WINDS TO THE SOUTHWEST OF KAUAI COUNTY...PRODUCING A LINE OF CONCENTRATED SHOWERS THAT HAD SPREAD RAIN OVER KAUAI OVERNIGHT...AND NOW WAS LOCATED MOSTLY OVER THE KAUAI CHANNEL. THE REST OF THE STATE WAS MOSTLY DRY...THOUGH SHOWERS DID FORM IN...AND DRIFT ALONG WITH...THE SOUTHERLY FLOW. THE MOST DEVELOPED OF THESE SHOWERS AFFECTED SOUTHEAST PARTS OF THE BIG ISLAND. THE AIR MASS OVER THE STATE WAS MOISTER THAN USUAL...BUT NOT BY A WIDE MARGIN. BY WAY OF CONTRAST...A DIGGING MID-LEVEL TROUGH TO THE NORTHEAST OF THE ISLANDS PULLED A DEEP PLUME OF WATER VAPOR TO WELL NORTH OF THE STATE. THE WESTERNMOST EDGE OF THIS MOISTURE PLUME FUELED THE MORE EXTENSIVE SHOWER ACTIVITY ON THE BIG ISLAND...AND AS THE FRONT DRAWS CLOSER OVER THE NEXT FEW DAYS...THIS MOISTURE WILL BECOME AVAILABLE FOR RAINFALL ACROSS MUCH OF THE STATE. WHERE THE PREFRONTAL CONVERGENCE BAND AND THE SHOWERS MOVING IN FROM THE SOUTH FAIL TO REACH...SEA AND LAND BREEZES WILL PREVAIL TODAY. SUCH AREAS WILL BE LIMITED LARGELY TO PARTS OF NORTHEAST MAUI COUNTY AND OAHU. MEANWHILE...THE FRONT WILL REACH KAUAI TODAY...AND THEN CONTINUE SOUTHEAST ALONG THE ARCHIPELAGO. BY TUESDAY MORNING...IT SHOULD ARRIVE IN MAUI COUNTY. REMNANTS MAY REACH THE BIG ISLAND BY WEDNESDAY...BUT THE FRONT WILL BE QUITE DIFFUSE BY THEN...AND IT MAY NOT BE DISTINGUISHABLE FROM THE SHOWERS INDUCED BY THE MOISTURE PLUME. CONDITIONS NORTH OF THE FRONT WILL INCLUDE LIGHT NORTHEASTERLY WINDS AND A SOMEWHAT DRIER AIR MASS. WITH FRONTAL REMNANTS STILL LINGERING UPWIND...SHOWERS WILL TAPER OFF ONLY SLOWLY FROM WEDNESDAY ON. BY NEXT WEEKEND...GUIDANCE PREDICTS ANOTHER FRONT TO REACH THE STATE. CONSENSUS PREDICTS THIS FEATURE TO BRING LESS RAIN...BUT STRONGER NORTHEAST WINDS. && .MARINE... EAST SWELL WILL PRODUCE HIGH SURF ALONG EAST-FACING SHORES THROUGH THIS AFTERNOON...REQUIRING A HIGH SURF ADVISORY FOR THOSE AREAS. LARGE COMBINED SEAS ALSO WILL REQUIRE A SMALL CRAFT ADVISORY ACROSS MOST OF THE COASTAL WATERS THROUGH THIS EVENING. AS THE EASTERLY SWELL DECLINES IN THE ABSENCE OF TRADE WINDS...ANOTHER SWELL FROM THE NORTHWEST IS EXPECTED TO REPLACE IT. THUS...THE SMALL CRAFT ADVISORY LIKELY WILL BE EXTENDED...AND A HIGH SURF WARNING MAY BECOME NECESSARY FOR NORTHWEST SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR EAST-FACING SHORES OF KAUAI...OAHU...MOLOKAI...MAUI...AND THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY. && UPDATE...BRENCHLEY PREVIOUS DISCUSSION...RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 9:58 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Jan 14, 11:19 AM HST | Areal Flood Advisory | HFO | Honolulu | 72 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.